Hail, Brown
- When
- August 26, 5:20 PM CST
- Where
- Brown County, Claremont
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.667, -98.017
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Aug 26, 2:40 PM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 340 PM CDT THU AUG 26 2004 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT HIGH BASED SHRAS/TSRAS DEVELOPING ACROSS NC SD LATE THIS AFTN. THESE SHOULD CONTINUE TO DEVELOP/MOVE EASTWARD THROUGH THE EVENING. HARD TO SAY HOW LONG THEY WILL LAST THROUGH THE EVENING AS WE LOSE SFC HEATING. WE ALSO HAVE THE INFLUENCE OF THE EXIT REGION OF A STRONG JET STREAK MOVING INTO THE CWA AND A SFC COLD FRONT DROPPING IN. THUS WILL GO WITH A CHC OF TSRAS FOR TONIGHT ACROSS THE CWA. OTHERWISE...W TO NW WINDS WILL BECOME N AS A COLD FRONT SLIDES THROUGH TONIGHT AND MOSTLY CLOUDY SKIES SHOULD BECOME PARTLY CLOUDY. ON FRIDAY...BELOW NORMAL TEMPS WILL BE THE RULE AS 85H TEMPS WILL BE MUCH COOLER THAN TODAY. WITH SFC HIGH PRES OUT WEST WINDS WILL BE NW AT 10 TO 20 MPH. ALSO...WITH QUITE A BIT OF LL RH...ABUNDANT CU WILL MIX OUT BRINGING MOSTLY CLOUDY SKIES BY NOON. SKIES WILL CLEAR OUT FRI NIGHT AS HIGH PRES RIDGING SETTLES OVER THE CWA AND WINDS WILL GO LIGHT. THUS...LOOK FOR A COOL NIGHT WITH LOWS IN THE 40S. WAA WILL KICK IN SAT AND SAT NIGHT AS SW WINDS DEVELOP BEHIND THE SFC HIGH PRES AREA. A STRONG UPPER LOW MOVING ACROSS CANADA SAT THROUGH SUN NIGHT WILL BRING A WARM FRONT NORTH SAT AND SAT NIGHT WITH A COOL FRONT THROUGH THE REGION SUN AND SUN NIGHT. DONT LOOK FOR ANY RAIN WITH THIS SYSTEM AS IT MOVES THROUGH. SUN WILL BE THE WARMEST DAY AS WARM AIR MIXES OUT AS THE FRONT PASSES. ALSO...NOT MUCH FOR CLOUD COVER FOR SAT AND SUN. HIGH PRES WILL SETTLE IN AGAIN SUN NIGHT WITH COOL AUG TEMPS UNDER MOSTLY CLEAR SKIES. .LONG TERM...MONDAY THROUGH THURSDAY NOT MANY CHANGES MADE TO THE EXTENDED TERM AS THE 12Z GFS LOOKS PRETTY CONSISTENT WITH THE PREVIOUS RUNS. DGEX/CANADIAN IN FAIR AGREEMENT AS WELL. EXTENDED TERM BEGINS WITH A WEAK RIDGE OVER THE WEST/WEAK TROUGH OVER THE EAST. RIDGE TRANSLATES EASTWARD LATE MONDAY INTO WEDNESDAY...AS AN UPPER TROUGH MOVES ONSHORE OVER THE PACIFIC NW. SFC HIGH PRESSURE DOMINATES THE CENTRAL US MONDAY BEFORE SHIFTING EAST AS LOW PRESSURE FORMS ON THE LEE SIDE OF THE ROCKIES. LOW LEVEL SOUTHERLY FLOW CONTINUES OVER THE REMAINDER OF THE EXTENDED...ALLOWING FOR A WARMING TREND THROUGH THE WEEK. ALSO SEE MOISTURE VALUES INCREASE THROUGH THE WEEK AS THETA-E VALUES INCREASE WITH FLOW OFF THE GULF WEDNESDAY AND THURSDAY. EVEN WITH SOUTHERLY FLOW INTO THE REGION...LOW-LEVEL RELATIVE HUMIDITY AND TIME-HEIGHT SECTIONS LOOK PRETTY DRY SO HAVE CONTINUED WITH A DRY FORECAST. BETTER CHANCE COMING LATE THURSDAY AS THE PACIFIC NW TROUGH BEGINS TO SLIDE EAST. TEMPERATURES SHOULD BE RIGHT AROUND NORMAL FOR THIS TIME OF YEAR TO SLIGHTLY ABOVE WITH HIGHS MOSTLY IN THE 80S TO AROUND 90...AND LOWS RANGING FROM THE MID 50S TO LOWER 60S. && WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && MOHR/ALBRECHT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 501 AM CDT THU AUG 26 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-271000- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- 501 AM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. KNUTSVIG
The Aberdeen radar (KABR), 39 km away, was scanning. The volume nearest the first event began at 23:22 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420501, 5420502, 5420503, 5420504, 5420505.